MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15RWC W/ 4L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15RWC W/ 4L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX15RW40C
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.Component code: 934- reservoir.Health effect ¿ impact code: 2645- no patient involvement.Health effect ¿ clinical code: 4582- no clinical signs, symptoms or conditions.Medical device problem code: 1120- contamination.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusions: 11 - conclusion not yet available.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during prime, the customer noticed a small foreign matter (black spot) in the oxygenator reservoir.No patient involvement.Product was changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on jul 18, 2023.Upon further investigation of the reported event, the following information is new and/or changed: d9 (device availability - added date returned to manufacturer).E1 (updated initial reporter's telephone number).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information).H3 (device evaluation anticipated by manufacturer - a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.) all available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
Foreign material contamination.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H3 (device evaluated by manufacturer).H4 (device manufacture date).H6 (identification of evaluation codes 10, 3331, 11, 170, 25).Type of investigation #1: 10 - testing of actual/suspected device.Type of investigation #2: 3331 - analysis of production records.Type of investigation #3: 11 - testing of device from same lot/batch retained by manufacturer.Investigation findings: 170- manufacturing process problem identified.Investigation conclusions: 25- cause traced to manufacturing.The affected sample was inspected upon receipt, and it was confirmed to have to have embedded material within the reservoir that is out of specification.A representative retention sample was inspected to show no anomalies with the device, including no foreign materials.All capiox units are 100% visually inspected in process.It is likely that the foreign matter was introduced during the molding process.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
Foreign material contamination.

Brand Name
STERILE FX15RWC W/ 4L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key17341108
Report Number1124841-2023-00171
Device Sequence Number6912586
Product Code DTZ
UDI-Device Identifier00699753450790
UDI-Public(01)00699753450790
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number3CX*FX15RW40C
Device Catalogue NumberN/A
Device Lot Number2M17
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer07/17/2023
08/23/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date08/04/2023
09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown